Alert archive / Kansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 29, 2003, 2:10 AM CDT for Morris County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2003, 2:10 AM CDT (07:10 UTC)
- Expired
- Jun 29, 2003, 2:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Morris County, KS
The radar
The Topeka radar (KTWX), 41 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 290710 SVRTOP KSC127-290745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 208 AM CDT SUN JUN 29 2003 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS * UNTIL 245 AM CDT * AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF DWIGHT...OR ABOUT 16 MILES SOUTHEAST OF JUNCTION CITY...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED... WHITE CITY DWIGHT LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3885 9676 3866 9665 3871 9642 3887 9653 $$ PF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:19 PM CDT, 12 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 1:19 PM CDT, 12 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 119 PM CDT SAT JUN 28 2003 PRECIPITATION/HEAVY RAIN CHANCES IN NORTHWEST FLOW MAIN CONCERN INTO MONDAY...THEN TEMPERATURES. PRECIPITATION CHANCES LOOK GOOD EVERYWHERE TONIGHT INTO MONDAY AS UPPER SYSTEMS PARADE SOUTHEAST IN NORTHWEST UPPER FLOW. SOME AREAS COULD EXPERIENCE LOCALLY HEAVY DOWNPOURS AS ATMOSPHERE IS MOIST AS SHOWN BY INITIAL PRECIPITABLE WATER VALUES. CWA DRIES IN NORTHWEST HALF ON MONDAY...AND EVERYWHERE BY MONDAY NIGHT AS UPPER RIDGING DOMINATES. WILL RETAIN DRY FORECAST THEREAFTER UNTIL NEXT SATURDAY WHEN ANOTHER SYSTEM APPROACHES FROM THE WEST ACCORDING TO THE MRF AND COULD BRING A CHANCE FOR CONVECTION MAINLY IN THE NORTHERN COUNTIES. AFTER HIGHS IN THE 80S SUNDAY AND MONDAY...TEMPERATURES START TO WARM ON TUESDAY UNDER RIDGING INFLUENCE AND BY WEDNESDAY ARE BACK IN THE 90S. THIS HOLDS THROUGH FRIDAY. BUT MORE CLOUDS AND A CHANCE FOR THUNDERSTORMS ON SATURDAY AS SYSTEM APPROACHES FROM THE WEST FORCE HIGHS BACK INTO THE 80S. .TOP...NONE 34
Hazardous weather outlook, Jun 28, 10:29 PM CDT, 3 hours 41 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1029 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP WEST TO EAST ACROSS THE AREA OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH SOME OF THE STORMS INITIALLY OVER PARTS OF NORTH CENTRAL KANSAS. PARTS OF NORTHEAST KANSAS...GENERALLY ALONG AND NORTH INTERSTATE 70. WITH THE SLOW MOVEMENT OF THE STORMS...HEAVY RAINFALL WILL BE POSSIBLE WITH SOME LOCAL FLOODING PROBLEMS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON SUNDAY. SOME OF THE STORMS COULD BE SEVERE...AND HEAVY RAINFALL IS ALSO POSSIBLE DURING THE MORNING ACROSS NORTH CENTRAL KANSAS AND PARTS OF NORTHEAST KANSAS. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA SUNDAY NIGHT...AND THEN OVER MAINLY EAST CENTRAL KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED OVER PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) PF
In the hours before
Local storm report, Jun 28, 10:40 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1040 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM SCANDIA KS .88 INCH HAIL
06/28/03 REPUBLICLocal storm report, Jun 28, 10:44 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1044 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 PM 2 SSW AGENDA KS .75 INCH HAIL
06/28/03 REPUBLICLocal storm report, Jun 28, 11:17 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1114 PM GREENLEAF KS .75 INCH HAIL
06/28/03 WASHINGTONLocal storm report, Jun 28, 11:23 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1123 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1122 PM GREENLEAF KS .75 INCH HAIL
06/28/03 WASHINGTONLocal storm report, Jun 28, 11:25 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 1 SW GREENLEAF KS 1 INCH HAIL
06/28/03 WASHINGTONLocal storm report, Jun 28, 11:36 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1136 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM 6 W CLYDE KS .88 INCH HAIL
06/28/03 CLOUDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:09 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 51 min |
| Jun 28, 10:03 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 42 min |
| Jun 28, 10:13 PM CDT | Flash Flood Warning | TOP | Cloud | 3 hr |
| Jun 28, 10:21 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 54 min |
| Jun 28, 10:45 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 45 min |
| Jun 28, 10:47 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 43 min |
| Jun 28, 10:49 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 41 min |
| Jun 28, 11:05 PM CDT | Flash Flood Warning | TOP | Republic, Washington | 3 hr |
| Jun 28, 11:12 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 63 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 47 min |
| Jun 28, 11:16 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 44 min |
| Jun 28, 11:42 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 48 min |
| Jun 29, 12:06 AM CDT | Severe Thunderstorm Warning | TOP | Marshall | 39 min |
| Jun 29, 12:56 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 49 min |
| Jun 29, 3:14 AM CDT | Flash Flood Warning | TOP | Morris | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.